Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes bleeding after taking i-pill?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
hi doctor, last month i had my periods on 17 XXXXXXX i took i pill on 25th XXXXXXX within 12 hrs of intercourse. but after 12 days of taking i-pill, i started bleeding.and it continued for 9 days. bleeding is much lighter than periods or like spotting.When bleeding started i felt the same pain which i used to feel during starting of every period. Initially i thought that i got my periods but now m confused about it.If it is not periods then when my periods will start. or Is there any chance for pregnancy?Please help .
Posted Thu, 13 Mar 2014 in Women's Health
Answered by Dr. S Patra 59 minutes later
Brief Answer: WITHDRAWAL BLEEDING. RARE CHANCE OF PREGNANCY. Detailed Answer: Hello, Thanks for writing to us. According to your last period date, you did sex on SAFE period and took I-Pill within 12 hrs of unprotected sex which gives more than 95% protection against unwanted pregnancy. Here, chance of pregnancy is quite RARE or NEGLIGIBLE. You got WITHDRAWAL bleeding 12 days after taking I-Pill. It is quite common and normal feature. Most women get this type of bleeding. However, it stops automatically within 3 to 5 days in most cases. Lastly, your next period may be delayed 1 to 2 weeks or more due to hormonal imbalance and mental stress. If your period is delayed more than 1 week, you must undergo one home pregnancy test to exclude RARE possibility. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and practice safe sex in future. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor